×

An explicit determination of the space-times on which the conformally invariant scalar wave equation satisfies Huygens’ principle. II: Petrov type D space-times. (English) Zbl 0694.35074

Summary: It is shown that there exist no Petrov type D space-times on which the conformally invariant scalar wave equation satisfies Huygens’ principle. Some related results concerning Maxwell’s equations and Weyl’s neutrino equation are also given.

MSC:

35K10 Second-order parabolic equations
83C99 General relativity

Software:

Maple
PDFBibTeX XMLCite
Full Text: Numdam EuDML

References:

[1] B. Buchberger , A Survey on the Method of Gröbner Bases for Solving Problems in Connection with Systems of Multivariate Polynomials. Article in the Second RIKEN International Symposium on Symbolic and Algebraic Computation by Computers , edited by N. Inada and T. Soma. World Scientific Publishing Co. , Singapore , 1984 , p. 69 - 83 . MR 835951 | Zbl 0645.68057 · Zbl 0645.68057
[2] J. Carminati and R.G. Mclenaghan , Some new results on the validity of Huygens’ principle for the scalar wave equation on a curved space-time . Article in Gravitation, Geometry and Relativistic Physics, Proceedings of the Journées Relativistes 1984 , Aussois, France , edited by Laboratoire Gravitation et Cosmologie Relativistes. Institut Henri Poincaré . Lecture Notes in Physics , t. 212 , Springer-Verlag , Berlin , 1984 . MR 780225 | Zbl 0557.53046 · Zbl 0557.53046
[3] J. Carminati and R.G. Mclenaghan , Determination of all Petrov type N space-times on which the conformally invariant scalar wave equation satisfies Huygens’ principle . Phys. Lett. , t. 105 A, 1984 , p. 351 - 354 . MR 766032 · Zbl 0694.35074
[4] J. Carminati and R.G. Mclenaghan , An explicit determination of the Petrov type N space-times on which the conformally invariant scalar wave equation satisfies Huygens’ principle . Ann. Inst. Henri Poincaré, Phys. Théor. , t. 44 , 1986 , p. 115 - 153 . Numdam | MR 839281 | Zbl 0595.35067 · Zbl 0595.35067
[5] J. Carminati and R.G. Mclenaghan , The validity of Huygens’ principle for the conformally invariant scalar wave equation, Maxwell’s equations and Weyl’s neutrino equation on Petrov type D and type III space-times . Phys. Lett. , t. 118 A, 1986 , p. 322 - 324 . MR 867005
[6] B.W. Char , K.O. Geddes , W.M. Gentleman , G.H. Gonnet , The design of MAPLE: a compact, portable , and powerful computer algebra system, Proc. EUROCAL’ 83. Lectures Notes in Computer Science , t. 162 , 1983 , p. 101 .
[7] S.R. Czapor , Private communication .
[8] R. Debever , Le rayonnement gravitationnel : le tenseur de Riemann en relativité générale . Cah. Phys. , t. 168 - 169 , 1964 , p. 303 - 349 . MR 187877
[9] P. Günther , Zur Gültigkeit des Huygensschen Princips bei partiellen Differentialgleichungen von normalen hyperbolischen Typus . S.-B. Sachs. Akad. Wiss. Leipzig Math.-Natur K. , t. 100 , 1952 , p. 1 - 43 . MR 50136 | Zbl 0046.32201 · Zbl 0046.32201
[10] P. Günther , Ein Beispiel einer nichttrivalen Huygensschen Differentialgleichungen mit vier unabhängigen Variablen . Arch. Rational Mech. Anal. , t. 18 , 1965 , p. 103 - 106 . MR 174865 | Zbl 0125.05404 · Zbl 0125.05404 · doi:10.1007/BF00282256
[11] P. Günther , Eigine Sätze über Huygenssche Differentialgleichungen. Wiss. Zeitschr. Karl Marx Univ . Math.-Natu. Reihe Leipzig , t. 14 , 1965 , p. 498 - 507 . MR 198012 | Zbl 0173.12203 · Zbl 0173.12203
[12] P. Günther and V. Wünsch , Maxwellsche Gleichungen und Huygenssches Prinzip I. Math. Nach. , t. 63 , 1974 , p. 97 - 121 . MR 363377 | Zbl 0288.35042 · Zbl 0288.35042 · doi:10.1002/mana.3210630109
[13] J. Hadamard , Lectures on Cauchy’s problem in linear partial differential equations . Yale University Press , New Haven , 1923 . JFM 49.0725.04
[14] H.P. Künzle , Maxwell fields satisfying Huygens’ principle . Proc. Cambridge Philos. Soc. , t. 64 , 1968 , p. 770 - 785 .
[15] R.G. Mclenaghan , An explicit determination of the empty space-times on which the wave equation satisfies Huygens’ principle . Proc. Cambridge Philos. Soc. , t. 65 , 1969 , p. 139 - 155 . MR 234700 | Zbl 0182.13403 · Zbl 0182.13403
[16] R.G. Mclenaghan and J. Leroy , Complex recurrent space-times . Proc. Roy. Soc. London , t. A 327 , 1972 , p. 229 - 249 . MR 309517 | Zbl 0243.53030 · Zbl 0243.53030 · doi:10.1098/rspa.1972.0042
[17] R.G. Mclenaghan , On the validity of Huygens’ principle for second order partial differential equations with four independent variables. Part I: Derivation of necessary conditions . Ann. Inst. Henri Poincaré , t. A 20 , 1974 , p. 153 - 188 . Numdam | MR 361452 | Zbl 0287.35058 · Zbl 0287.35058
[18] R.G. Mclenaghan , Huygens’ principle . Ann. Inst. Henri Poincaré , t. A 27 , 1982 , p. 211 - 236 . Numdam | MR 694586 | Zbl 0528.35057 · Zbl 0528.35057
[19] E.T. Newman and R. Penrose , An approach to gravitational radiation by a method of spin coefficients . J. Math. Phys. , t. 3 , 1962 , p. 566 - 578 . MR 141500 | Zbl 0108.40905 · Zbl 0108.40905 · doi:10.1063/1.1724257
[20] R. Penrose , A spinor approach to general relativity . Ann. Physics , t. 10 , 1960 , p. 171 - 201 . MR 115765 | Zbl 0091.21404 · Zbl 0091.21404 · doi:10.1016/0003-4916(60)90021-X
[21] A.Z. Petrov , Einstein-Raume . Academic Verlag , Berlin , 1964 . MR 162594
[22] F.A.E. Pirani , Introduction to gravitational radiation theory . Article in Lectures on General Relativity , edited by S. Deser and W. Ford, Brandeis Summer Institute in Theoretical Physics , t. 1 , 1964 , Prentice-Hall , New York .
[23] B. Rinke and V. Wünsch , Zum Huygensschen Prinzip bei der skalaren Wellengleichung. Beitr . zur Analysis , t. 18 , 1981 , p. 43 - 75 . MR 650138 | Zbl 0501.53010 · Zbl 0501.53010
[24] V. Wünsch , Über selbstadjungierte Huygenssche Differentialgleichungen mit vier unabhängigen Variablen . Math. Nachr. , t. 47 , 1970 , p. 131 - 154 . MR 298221 | Zbl 0211.40803 · Zbl 0211.40803 · doi:10.1002/mana.19700470116
[25] V. Wünsch , Maxwellsche Gleichungen und Huygenssches Prinzip II . Math. Nach. , t. 73 , 1976 , p. 19 - 36 . MR 426807 | Zbl 0288.35043 · Zbl 0288.35043 · doi:10.1002/mana.19760730103
[26] V. Wünsch , Über eine Klasse Konforminvarianter Tensoren . Math. Nach. , t. 73 , 1976 , p. 37 - 58 . MR 433342 | Zbl 0287.53014 · Zbl 0287.53014 · doi:10.1002/mana.19760730104
[27] V. Wünsch , Cauchy-problem und Huygenssches Prinzip bei einigen Klassen spinorieller Feldgleichungen I . Beitr. zur Analysis , t. 12 , 1978 , p. 47 - 76 . MR 507097 | Zbl 0448.58022 · Zbl 0448.58022
[28] V. Wünsch , Cauchy-Problem und Huygenssches Prinzip bei einigen Klassen spinorieller Feldgleichungen II . Beitr. zur Analysis , t. 13 , 1979 , p. 147 - 177 . MR 536225 | Zbl 0467.35067 · Zbl 0467.35067
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.